Alert archive / Michigan / Gale Warnings in 2020

Gale Warning 49, NWS Marquette, MI

November 1, 2020

NWS Marquette, MI issued this gale warning at Nov 1, 2020, 4:38 PM EST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2020, 4:38 PM EST (21:38 UTC)
Expired
Nov 1, 2020, 7:00 PM EST
In force
2 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

849 
WHUS73 KMQT 012138
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
438 PM EST Sun Nov 1 2020

LSZ243-244-020545-
/O.CAN.KMQT.SR.W.0004.000000T0000Z-201101T2200Z/
/O.NEW.KMQT.GL.W.0049.201101T2138Z-201102T0000Z/
/O.EXT.KMQT.SC.Y.0133.201102T0000Z-201102T0800Z/
/O.NEW.KMQT.GL.W.0050.201102T0800Z-201102T1500Z/
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
438 PM EST Sun Nov 1 2020

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST MONDAY...
...GALE WARNING IN EFFECT FROM 3 AM TO 10 AM EST MONDAY...

* WHAT...For the first Gale Warning, northwest winds 20 to 30 kt 
  with gusts up to 40 kt and waves 8 to 13 ft occurring. For the 
  second Gale Warning, west winds 20 to 30 kt with gusts up to 
  35 kt and waves 6 to 11 ft expected. For the Small Craft 
  Advisory, west winds 15 to 25 kt with gusts up to 30 kt and 
  waves 6 to 9 ft expected.

* WHERE...Upper Entrance of Portage Canal to Eagle River MI and 
  Eagle River to Manitou Island MI.

* WHEN...For the Gale Warning, until 7 PM EST this evening. For 
  the Gale Warning, from 3 AM to 10 AM EST Monday. For the Small 
  Craft Advisory, until 3 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ245>248-020545-
/O.CAN.KMQT.SR.W.0004.000000T0000Z-201101T2200Z/
/O.NEW.KMQT.GL.W.0049.201101T2138Z-201102T0000Z/
/O.EXT.KMQT.SC.Y.0133.201102T0000Z-201102T1000Z/
/O.NEW.KMQT.GL.W.0050.201102T1000Z-201102T1700Z/
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
438 PM EST Sun Nov 1 2020

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO NOON EST MONDAY...

* WHAT...For the first Gale Warning, northwest winds 20 to 30 kt 
  with gusts up to 40 kt and waves 7 to 10 ft occurring. For the 
  second Gale Warning, west winds 15 to 25 kt with gusts up to 
  35 kt and waves 2 to 5 ft expected. For the Small Craft 
  Advisory, west winds 15 to 25 kt with gusts up to 30 kt and 
  waves 5 to 8 ft expected.

* WHERE...Manitou Island to Point Isabelle MI, Point Isabelle to 
  Lower Entrance of Portage Canal MI, Lower Entrance of Portage 
  Canal To Huron Islands MI Including Keweenaw and Huron Bays 
  and Huron Islands to Marquette MI.

* WHEN...For the Gale Warning, until 7 PM EST this evening. For 
  the Gale Warning, from 5 AM to noon EST Monday. For the Small 
  Craft Advisory, until 5 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ264-020545-
/O.CAN.KMQT.SR.W.0004.000000T0000Z-201101T2200Z/
/O.NEW.KMQT.GL.W.0049.201101T2138Z-201102T0000Z/
/O.NEW.KMQT.GL.W.0050.201102T0800Z-201102T1500Z/
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
438 PM EST Sun Nov 1 2020

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 3 AM TO 10 AM EST MONDAY...

* WHAT...For the first Gale Warning, northwest winds 20 to 30 kt 
  with gusts up to 35 kt and waves 7 to 12 ft occurring. For the 
  second Gale Warning, west winds 20 to 30 kt with gusts up to 
  35 kt and waves 7 to 12 ft expected.

* WHERE...Lake Superior from Upper Entrance to Portage Canal to 
  Manitou Island MI 5NM off shore to the US/Canadian Border.

* WHEN...For the Gale Warning, until 7 PM EST this evening. For 
  the Gale Warning, from 3 AM to 10 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ265-020545-
/O.CAN.KMQT.SR.W.0004.000000T0000Z-201101T2200Z/
/O.NEW.KMQT.GL.W.0049.201101T2138Z-201102T0000Z/
/O.NEW.KMQT.GL.W.0050.201102T1000Z-201102T1700Z/
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
438 PM EST Sun Nov 1 2020

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 5 AM TO NOON EST MONDAY...

* WHAT...For the first Gale Warning, northwest winds 20 to 30 kt 
  with gusts up to 40 kt and waves 8 to 13 ft occurring. For the 
  second Gale Warning, west winds 20 to 30 kt with gusts up to 
  35 kt and waves 4 to 7 ft expected.

* WHERE...Lake Superior West of Line from Manitou Island to 
  Marquette MI Beyond 5NM from shore.

* WHEN...For the Gale Warning, until 7 PM EST this evening. For 
  the Gale Warning, from 5 AM to noon EST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ266-020545-
/O.CON.KMQT.SR.W.0004.000000T0000Z-201102T0000Z/
/O.NEW.KMQT.GL.W.0050.201102T1000Z-201102T1700Z/
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
438 PM EST Sun Nov 1 2020

...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 5 AM TO NOON EST MONDAY...

* WHAT...For the Storm Warning, northwest winds 25 to 35 kt with 
  gusts up to 45 kt and waves 15 to 20 ft occurring. For the 
  Gale Warning, west winds 20 to 30 kt with gusts up to 35 kt 
  and waves 6 to 11 ft expected.

* WHERE...Lake Superior East of a line from Manitou Island to 
  Marquette MI and West of a line from Grand Marais MI to the 
  US/Canadian Border Beyond 5NM from shore.

* WHEN...For the Storm Warning, until 7 PM EST this evening. For 
  the Gale Warning, from 5 AM to noon EST Monday.

* IMPACTS...Very strong winds will cause hazardous waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ241-242-020545-
/O.EXT.KMQT.SC.Y.0133.000000T0000Z-201102T0800Z/
/O.NEW.KMQT.GL.W.0050.201102T0800Z-201102T1500Z/
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
438 PM EST Sun Nov 1 2020 /338 PM CST Sun Nov 1 2020/

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST /2 AM CST/
MONDAY...
...GALE WARNING IN EFFECT FROM 3 AM EST /2 AM CST/ TO 10 AM EST
/9 AM CST/ MONDAY...

* WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts 
  up to 35 kt and waves 7 to 10 ft expected. For the Small Craft 
  Advisory, west winds 15 to 25 kt with gusts up to 30 kt and 
  waves 6 to 9 ft occurring.

* WHERE...Black River to Ontonagon MI and Ontonagon to Upper 
  Entrance of Portage Canal MI.

* WHEN...For the Gale Warning, from 3 AM EST /2 AM CST/ to 10 AM 
  EST /9 AM CST/ Monday. For the Small Craft Advisory, until 3 
  AM EST /2 AM CST/ Monday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ162-020545-
/O.NEW.KMQT.GL.W.0050.201102T0700Z-201102T1300Z/
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-
438 PM EST Sun Nov 1 2020 /338 PM CST Sun Nov 1 2020/

...GALE WARNING IN EFFECT FROM 2 AM EST /1 AM CST/ TO 8 AM EST
/7 AM CST/ MONDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 35 kt and waves 
  5 to 8 ft expected.

* WHERE...Lake Superior west of a line from Saxon Harbor WI to 
  Grand Portage MN beyond 5NM.

* WHEN...From 2 AM EST /1 AM CST/ to 8 AM EST /7 AM CST/ Monday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ263-020545-
/O.NEW.KMQT.GL.W.0050.201102T0800Z-201102T1500Z/
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
438 PM EST Sun Nov 1 2020

...GALE WARNING IN EFFECT FROM 3 AM TO 10 AM EST MONDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 35 kt and waves 
  6 to 11 ft expected.

* WHERE...Lake Superior from Saxon Harbor WI to Upper Entrance 
  to Portage Canal MI 5NM off shore to the US/Canadian border 
  including Isle Royale National Park.

* WHEN...From 3 AM to 10 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ221-248-250-020545-
/O.CON.KMQT.SR.W.0004.000000T0000Z-201102T0000Z/
/O.EXB.KMQT.SC.Y.0133.201102T0000Z-201102T1800Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
438 PM EST Sun Nov 1 2020

...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...

* WHAT...For the Storm Warning, northwest winds 20 to 30 kt with 
  gusts up to 45 kt and waves 3 to 6 ft occurring. For the Small 
  Craft Advisory, west winds 15 to 25 kt with gusts up to 35 kt 
  and waves 2 to 5 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage, Seul Choix Point to Point Detour MI and 5NM 
  East of a line from Fairport MI to Rock Island Passage.

* WHEN...For the Storm Warning, until 7 PM EST this evening. For 
  the Small Craft Advisory, until 1 PM EST Monday.

* IMPACTS...Very strong winds will cause hazardous waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ249-250-020545-
/O.CON.KMQT.SR.W.0004.000000T0000Z-201102T0000Z/
/O.EXB.KMQT.SC.Y.0133.201102T0000Z-201103T1200Z/
Marquette to Munising MI-Munising to Grand Marais MI-
438 PM EST Sun Nov 1 2020

...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

* WHAT...For the Storm Warning, northwest winds 30 to 35 kt with 
  gusts up to 50 kt and waves 17 to 22 ft occurring. For the 
  Small Craft Advisory, northwest winds 20 to 30 kt with gusts 
  up to 35 kt and waves 13 to 18 ft expected.

* WHERE...Marquette to Munising MI and Munising to Grand Marais 
  MI.

* WHEN...For the Storm Warning, until 7 PM EST this evening. For 
  the Small Craft Advisory, until 7 AM EST Tuesday.

* IMPACTS...Very strong winds will cause hazardous waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ251-020545-
/O.CON.KMQT.SR.W.0004.000000T0000Z-201102T0300Z/
/O.EXB.KMQT.SC.Y.0133.201102T0300Z-201103T1200Z/
Grand Marais to Whitefish Point MI-
438 PM EST Sun Nov 1 2020

...STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EST TUESDAY...

* WHAT...For the Storm Warning, northwest winds 25 to 35 kt with 
  gusts up to 50 kt and waves 14 to 19 ft occurring. For the 
  Small Craft Advisory, northwest winds 20 to 30 kt with gusts 
  up to 35 kt and waves 7 to 12 ft expected.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...For the Storm Warning, until 10 PM EST this evening. 
  For the Small Craft Advisory, from 10 PM this evening to 7 AM 
  EST Tuesday.

* IMPACTS...Very strong winds will cause hazardous waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ267-020300-
/O.CON.KMQT.SR.W.0004.000000T0000Z-201102T0300Z/
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
438 PM EST Sun Nov 1 2020

...STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...North winds 25 to 35 kt with gusts up to 50 kt and 
  waves 14 to 19 ft occurring.

* WHERE...Lake Superior from Grand Marais MI to Whitefish Point 
  MI 5NM off shore to the US/Canadian border.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ240-020545-
/O.CON.KMQT.SC.Y.0133.000000T0000Z-201103T0600Z/
Saxon Harbor WI to Black River MI-
438 PM EST Sun Nov 1 2020 /338 PM CST Sun Nov 1 2020/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
/MIDNIGHT CST/ TUESDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and waves 
  3 to 6 ft occurring.

* WHERE...Saxon Harbor WI to Black River MI.

* WHEN...Until 1 AM EST /midnight CST/ Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Nov 1, 4:33 PM EST, 5 minutes earlier.

Area forecast discussion, Nov 1, 4:33 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
433 PM EST Sun Nov 1 2020

.SHORT TERM...(This evening through Monday)
Issued at 431 PM EST SUN NOV 1 2020

Water vapor imagery and RAP analysis show a vigorous shortwave trof
moving across the Great Lakes region, but now e of the fcst area. As
expected, it was a big wind producer on the backside due to tight
pres gradient/caa and vigorous enhancement from the isallobaric
wind. Peak wind gust on Lake Superior was 74mph at Stannard Rock
and on the land 2 locations reached 70 or higher, Copper Harbor
(KP59) at 70mph and a public report of 71mph at the Big Bay
lighthouse. Lake enhanced snow has been rapidly diminishing/ending
from w to e over the last several hrs in conjunction with the
sharp loss of deeper moisture and drying in the low-levels as
well. In fact, skies have been clearing from western Lake Superior
into western Upper MI. Under the strong winds, the heavier snow
from this lake enhanced snow event was displaced farther inland
than normally occurs. The Keweenaw missed out on any meaningful
snow as upslope enhancement was displaced se of the peninsula.
Heavier snow band tied to Lake Nipigon preconditioning waivered
around in central Alger County for a while during the later
morning/early aftn, but that band has since faded away due the
sharp upstream drying. Transient nature of the band limited
accumulations, but suspect there may have been a few inches of
snow from the band well inland from Lake Superior down into ne
Delta County and western Schoolcraft County.

Will allow ongoing headlines for the land to expire as scheduled.
Given the rapid diminishing of the lake effect snow, would be able
to cancel the last advy segment early, but will let it ride for now
given winds still gusting into the wind advy range. Last of the
-shsn/flurries over the e will be done by mid evening at the latest.
Clearing will continue progressing eastward from western Upper MI
this evening. Thus, much of central and western Upper MI will have
at least a period of clear skies this evening. This clearing will be
short-lived as a shortwave now approaching northern Manitoba streaks
se across northern Ontario late tonight/Mon. Strong waa regime
developing in response to this wave will result in high and mid
clouds developing/spreading across the area during the night. Given
the dry antecedant low-levels, don't expect any pcpn across the fcst
area with this wave. Pcpn associated with the waa/isentropic ascent
should occur farther ne and e, closer to the shortwave track and
deeper into the retreating cold air where moistening of the low-
levels would be more likely to occur. Never really get into a good
period of light low-level wind fields tonight due to the
aformentioned shortwave dropping into northern Ontario, so temps
won't fall off significantly during the window of clear skies. Some
of the traditional interior w half cold spots may slip blo 20F.
Otherwise, 20s will be the rule.

Will be on the breezy side on Mon, especially during the morning as
the low-level wind max associated with the shortwave translates
across the area. Otherwise, under a mix of clouds/sun, temps will
rise into the 40s across the board.

.LONG TERM...(Monday night through Sunday)
Issued at 319 PM EST SUN NOV 1 2020

Not much in the longterm period weather wise, which has been the
theme the last 3 model cycles or so. With a positive NAO/AO favored
through the next 10 days and the PNA favored to remain negative to
neutral, this sets the stage for favored above normal temperatures
across the central and eastern US. Model ensembles suggest ridging
over the central CONUS on Tuesday with a slight trof on Thursday
before the ridging shifts to the eastern CONUS with troffing
developing along the West Coast.

The only real change to the forecast through this week was to adjust
all max temperatures to 75th percentile of guidance. As is usually
the case, NBM remains slow to catch on to this regime change with
deterministic models suggest this warm up for a while.
Deterministic models show 850mb temps climb to around 12 to 14C on
Tuesday evening, which persists right into Wednesday. This puts
Tuesday's highs in the mid to upper 50s and upper 50s to low 60s on
Wednesday. Weak troffing brings a "cooldown" on Thursday with 850mb
temps falling back to around 10C.

As the aforementioned trof takes hold across the West Coast, ridging
shifts to the eastern CONUS with SW flow across the Midwest. Friday
looks to warmup back closer to the 60s, while Saturday looks like
the warmest day of the stretch with 850mb temps climbing to an avg
15C between GFS/GEM/EC. Fcst is likely not as warm as we will end up
on Saturday with low to mid 60s across the west and upper 50s to 60
in the east.

This warmer weather continues into Sunday before models suggest
another wave and associated cold front on the UPs doorstep sometime
Sunday into Monday, with the GFS a day or so ahead of the GEM/EC. If
we want to start looking at the next time PoPs enter the fcst, we
have to start getting into make believe land at model hour 192 with
a cold front on the GEM/EC and model hour 180 with the same cold
front on the GFS. Beyond that, the GFS and GEM suggest a deepening
low to move through the Great Lakes on Wednesday next week, and with
850mb temps progged at -10 to -12C...could be the return of snow
across the Upper Peninsula.
&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1251 PM EST SUN NOV 1 2020

Much drier air flowing into the area ahead of an approaching sfc
high pres ridge will result in improving conditions this aftn from w
to e. KIWD has already improved to VFR, and VFR conditions will
continue thru this fcst period. Winds will diminish during the aftn,
but increasing winds above nocturnal inversion late tonight into
early Mon morning will lead to a short period of LLWS. At KCMX, MVFR
cigs may hang on for another couple of hrs, but otherwise, expect
VFR conditions to prevail thru the fcst period. Winds gusting
upwards of 40kt will diminish during the aftn. Early Mon morning,
winds will again increase and become gusty to around 30kt. At KSAW,
expect conditions varying btwn MVFR and IFR in -shsn/blsn for
another hour or two. MVFR conditions will then improve to VFR around
sunset. Gusty winds to around 35kt will also diminish by that time.
A period of LLWS is possible early Mon morning.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 431 PM EST SUN NOV 1 2020

On going gale/storm event is winding down. Lingering gales/some
storm gusts over the e half of Lake Superior will diminish over the
next several hrs with winds blo gale force by mid evening. A low
pres dropping se across far northern Ontario will bring another
increase in winds late tonight/Mon. Westerly gale force wind gusts
to around 35kt should redevelop over w and central Lake Superior
late tonight into Mon morning. A few gale gusts may reach to eastern
Lake Superior during the day on Mon into Mon evening. Winds will
then diminish from w to e across Lake Superior Mon aftn and Mon
night. Winds across the lake should be under 15kt by sunrise Tue.
Winds should then stay mostly blo 25kt thru the mid to late next
week period as only weak low pres systems track e, passing by to
north of Lake Superior.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Winter Weather Advisory until 7 PM EST this evening for MIZ006-
     007-013-014-085.

  Lakeshore Flood Warning until 5 PM EST this afternoon for MIZ001.

  Lakeshore Flood Warning until 9 PM EST this evening for
     MIZ005>007.

Lake Superior...
  Storm Warning until 10 PM EST this evening for LSZ251-267.

  Storm Warning until 7 PM EST this evening for LSZ249-250-266.

  Gale Warning from 5 AM to noon EST Monday for LSZ245>248-265-266.

  Gale Warning until 7 PM EST this evening for LSZ243>248-264-265.

  Gale Warning from 3 AM EST /2 AM CST/ to 10 AM EST /9 AM CST/
     Monday for LSZ241>244-263-264.

  Gale Warning from 2 AM EST /1 AM CST/ to 8 AM EST /7 AM CST/
     Monday for LSZ162.

Lake Michigan...
  Storm Warning until 7 PM EST this evening for LMZ221-248-250.

&&

SHORT TERM...Rolfson
LONG TERM...JAW
AVIATION...Rolfson
MARINE...Rolfson
Hazardous weather outlook, Nov 1, 4:02 PM EST, 36 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
402 PM EST Sun Nov 1 2020

MIZ005>007-022115-
Marquette-Alger-Luce-
402 PM EST Sun Nov 1 2020

This Hazardous Weather Outlook is for portions of central Upper
Michigan.

.DAY ONE...Tonight

Large, pounding waves up to 17 feet will subside early tonight.
Beach erosion and lakeshore flooding will ease this evening. See
the latest Lakeshore Hazard Message for more details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

MIZ001>004-009>014-084-085-022115-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Gogebic-Iron-
Dickinson-Menominee-Delta-Southern Schoolcraft-Southern Houghton-
Northern Schoolcraft-
402 PM EST Sun Nov 1 2020 /302 PM CST Sun Nov 1 2020/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Stronger westerly winds will build waves up to 11 feet along the
western shores of the Keweenaw Monday morning and up to 11 feet
along eastern Alger and Luce counties Monday afternoon. This may
lead to minor beach erosion and lakeshore flooding.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-022115-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
402 PM EST Sun Nov 1 2020 /302 PM CST Sun Nov 1 2020/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

A few gales to 35 knots from the northwest across the eastern half
of Lake Superior will subside early tonight. Westerly gales to
around 35 knots are expected late tonight across the western and
central portions of Lake Superior. See the latest Open Lake Forecast
and Marine Weather Message for more details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

West to northwest gales to 35 knots are expected across the
central and eastern portions of Lake Superior Monday. See the
latest Open Lake Forecast and Marine Weather Message for more
details.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-022115-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
402 PM EST Sun Nov 1 2020

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

A few gale force gusts to 35 knots from the northwest are possible
early tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

JAW

In the hours before

Local storm report, Nov 1, 4:08 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
408 PM EST SUN NOV 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     NON-TSTM WND GST 7 S FAYETTE             45.62N 86.66W
11/01/2020  M48 MPH          LMZ250             MI   MESONET

            NWS GLOS STATION FPTM4 6 S FAYETTE.

&&

JH
Local storm report, Nov 1, 4:12 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
412 PM EST SUN NOV 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     NON-TSTM WND GST 4 NNE SEUL CHOIX POINT  45.97N 85.87W
11/01/2020  M47 MPH          SCHOOLCRAFT        MI   MESONET

            NOAA WLON STATION PNLM4 PORT INLAND.

&&

JH
Local storm report, Nov 1, 4:18 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
418 PM EST SUN NOV 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND GST 1 ESE MARQUETTE         46.55N 87.38W
11/01/2020  M43 MPH          MARQUETTE          MI   MESONET

            NOAA WLON STATION MCGM4 MARQUETTE C.G., MI.

&&

JH
Local storm report, Nov 1, 4:21 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
421 PM EST SUN NOV 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     NON-TSTM WND GST 1 SSW MARQUETTE         46.54N 87.40W
11/01/2020  M41 MPH          MARQUETTE          MI   MESONET

            MESONET STATION EW7933 MARQUETTE.

&&

JH
Local storm report, Nov 1, 4:23 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
423 PM EST SUN NOV 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     NON-TSTM WND GST 8 N SOO JUNCTION        46.46N 85.27W
11/01/2020  M41 MPH          LUCE               MI   MESONET

            MESONET STATION SPCM4 SPINCICH LAKE.

&&

JH
Local storm report, Nov 1, 4:38 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
438 PM EST SUN NOV 1 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     NON-TSTM WND GST MENOMINEE               45.12N 87.62W
11/01/2020  M50 MPH          MENOMINEE          MI   AWOS

            AWOS STATION KMNM MENOMINEE AIRPORT.

&&

JH

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 2:13 AM ESTWind AdvisoryMQTDickinson, Menominee13 hr
Nov 1, 4:34 AM ESTSmall Craft AdvisoryMQT50 hr
Nov 1, 4:38 PM ESTGale WarningMQT29 hr

Nearby

Gale Warnings in Michigan, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.